Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 23, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 12, 2011, 6:54 PM MDT for 4 counties in North Dakota. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2011, 6:54 PM MDT (00:54 UTC)
- Expired
- Jun 12, 2011, 7:45 PM MDT
- In force
- 51 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Grant County, ND, Hettinger County, ND, Morton County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 101 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 1:49 PM MDT | Tornado Watch | SPC | 6 hr |
| Jun 12, 5:28 PM MDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 0.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1764 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1108 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 9.5
The text
As transmitted, in the capitals the NWS used until 2016.
287 WUUS53 KBIS 130054 SVRBIS NDC037-041-059-089-130145- /O.NEW.KBIS.SV.W.0023.110613T0054Z-110613T0145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 654 PM MDT SUN JUN 12 2011 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN GRANT COUNTY IN SOUTH CENTRAL NORTH DAKOTA... NORTHEASTERN HETTINGER COUNTY IN SOUTHWEST NORTH DAKOTA... WEST CENTRAL MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA... SOUTHEASTERN STARK COUNTY IN SOUTHWEST NORTH DAKOTA... * UNTIL 745 PM MDT/845 PM CDT/ * AT 649 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES SOUTHEAST OF LEFOR...OR 29 MILES SOUTHEAST OF DICKINSON...AND MOVING NORTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... HEBRON. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT MONDAY MORNING/200 AM CDT MONDAY MORNING/ FOR NORTH DAKOTA. LAT...LON 4694 10208 4675 10175 4652 10213 4667 10242 TIME...MOT...LOC 0054Z 229DEG 20KT 4663 10228 WIND...HAIL 60MPH 1.00IN $$ ABELING
2 follow-up statements
779 WWUS53 KBIS 130112 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 812 PM CDT SUN JUN 12 2011 NDC037-041-059-089-130145- /O.CON.KBIS.SV.W.0023.000000T0000Z-110613T0145Z/ GRANT ND-HETTINGER ND-STARK ND-MORTON ND- 712 PM MDT SUN JUN 12 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL MORTON...SOUTHEASTERN STARK...NORTHEASTERN HETTINGER AND NORTHWESTERN GRANT COUNTIES UNTIL 745 PM MDT/845 PM CDT/... AT 712 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 32 MILES SOUTHEAST OF DICKINSON...MOVING NORTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN HETTINGER...NORTHWESTERN GRANT...SOUTHEASTERN STARK AND WEST CENTRAL MORTON COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 4653 10212 4670 10238 4694 10208 4675 10175 TIME...MOT...LOC 0112Z 229DEG 20KT 4670 10217 WIND...HAIL <50MPH 1.00IN $$ ABELING
382 WWUS53 KBIS 130143 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 843 PM CDT SUN JUN 12 2011 NDC037-041-059-089-130153- /O.EXP.KBIS.SV.W.0023.000000T0000Z-110613T0145Z/ GRANT ND-HETTINGER ND-STARK ND-MORTON ND- 743 PM MDT SUN JUN 12 2011 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MORTON... SOUTHEASTERN STARK...NORTHEASTERN HETTINGER AND NORTHWESTERN GRANT COUNTIES WILL EXPIRE AT 845 PM CDT/745 PM MDT/... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 2 AM CDT. LAT...LON 4653 10212 4670 10238 4694 10208 4675 10175 TIME...MOT...LOC 0143Z 229DEG 20KT 4681 10198 $$ ABELING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 5:50 PM MDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 12, 5:50 PM MDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 650 PM CDT SUN JUN 12 2011 .UPDATE...UPDATE FOR NEW TORNADO WATCH. && .DISCUSSION... CONVECTION CONTINUES TO DEVELOP AND WITH GOOD LOW LEVEL SOUTHEAST FLOW AND DEW POINTS IN THE 60S KEEP STRONG CONVECTION TO CONTINUE WEST AND CONTINUE TO DEVELOP CENTRAL PORTIONS. && .AVIATION... NEW TAF INCORPORATE CONVECTION IN MOST TAF SITES. && .BIS WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR NDZ001>004- 009>012-017>022-031>035-040>044. && SHORT TERM...HW LONG TERM....HW AVIATION...HW
Hazardous weather outlook, Jun 12, 2:20 PM MDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 320 PM CDT SUN JUN 12 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-132030- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 320 PM CDT SUN JUN 12 2011 /220 PM MDT SUN JUN 12 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. SOME STORMS THIS AFTERNOON AND EVENING COULD BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS THROUGH THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jun 12, 5:11 PM MDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 611 PM CDT SUN JUN 12 2011 NDZ034-035-130015- BURLEIGH-MORTON- 611 PM CDT SUN JUN 12 2011 ...SPECIAL WEATHER STATEMENT... AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 21 MILES SOUTHWEST OF BISMARCK...MOVING NORTHEAST AT 30 MPH. PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MANDAN... BISMARCK... DOUBLE DITCH INDIAN VILLAGE... BALDWIN... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. HEINERT
Special weather statement, Jun 12, 5:32 PM MDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 632 PM CDT SUN JUN 12 2011 NDZ041-130015- HETTINGER ND- 532 PM MDT SUN JUN 12 2011 ...SPECIAL WEATHER STATEMENT FOR WESTERN HETTINGER COUNTY UNTIL 615 PM MDT... AT 531 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 32 MILES SOUTH OF DICKINSON...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HAVELOCK... REGENT... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. ABELING
Special weather statement, Jun 12, 5:46 PM MDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 646 PM CDT SUN JUN 12 2011 NDZ041-044-130030- ADAMS ND-HETTINGER ND- 546 PM MDT SUN JUN 12 2011 ...SPECIAL WEATHER STATEMENT FOR SOUTHERN HETTINGER AND CENTRAL ADAMS COUNTIES UNTIL 630 PM MDT... AT 545 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 30 MILES NORTHWEST OF LEMMON...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF CENTRAL HETTINGER AND NORTHERN ADAMS COUNTIES. THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. ABELING
Special weather statement, Jun 12, 5:48 PM MDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 648 PM CDT SUN JUN 12 2011 NDZ040-043-130015- BOWMAN ND-SLOPE ND- 548 PM MDT SUN JUN 12 2011 ...SPECIAL WEATHER STATEMENT FOR SOUTHERN SLOPE AND WESTERN BOWMAN COUNTIES UNTIL 615 PM MDT... AT 545 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 21 MILES SOUTHWEST OF BOWMAN...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BOWMAN... SUNSET BUTTE... RHAME... GRIFFIN... THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. ABELING
Special weather statement, Jun 12, 6:28 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 728 PM CDT SUN JUN 12 2011 NDZ020-021-034-035-130130- BURLEIGH-MCLEAN-MORTON-OLIVER- 728 PM CDT SUN JUN 12 2011 ...SPECIAL WEATHER STATEMENT... AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM 12 MILES SOUTHWEST OF BISMARCK... MOVING NORTHEAST AT 25 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... MANDAN BY 745 PM CDT... BISMARCK BY 750 PM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. THIS STORM MAY RAPIDLY DEVELOP. STAY TUNED FOR POSSIBLE WARNINGS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 2 AM CDT. HEINERT
Local storm report, Jun 12, 6:36 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
736 PM CDT SUN JUN 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM HAIL GLEN ULLIN 46.82N 101.83W
06/12/2011 E1.75 INCH MORTON ND TRAINED SPOTTER
STILL HAILING.
&&
SWICHEThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 6:07 PM MDT | Severe Thunderstorm Warning | BIS | Bowman, Slope | 53 min |
| Jun 12, 6:08 PM MDT | Tornado Warning | BIS | Grant, Morton | 22 min |
| Jun 12, 6:36 PM MDT | Severe Thunderstorm Warning | BIS | Mercer, Morton, Oliver | 39 min |
| Jun 12, 6:47 PM MDT | Severe Thunderstorm Warning | BIS | McLean, Mercer | 43 min |
| Jun 12, 7:01 PM MDT | Severe Thunderstorm Warning | BIS | Grant, Hettinger | 44 min |
| Jun 12, 7:05 PM MDT | Severe Thunderstorm Warning | BIS | Morton, Oliver | 28 min |
| Jun 12, 7:14 PM MDT | Severe Thunderstorm Warning | BIS | Morton, Oliver | 28 min |
| Jun 12, 7:17 PM MDT | Severe Thunderstorm Warning | BIS | Mercer, Morton, Oliver | 28 min |
| Jun 12, 7:25 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Bowman | 50 min |
| Jun 12, 7:25 PM MDT | Tornado Warning | BIS | Morton | 35 min |
| Jun 12, 7:38 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Hettinger | 57 min |
| Jun 12, 7:40 PM MDT | Tornado Warning | BIS | Morton, Oliver | 35 min |
| Jun 12, 7:46 PM MDT | Severe Thunderstorm Warning | BIS | Grant, Hettinger | 59 min |
| Jun 12, 7:56 PM MDT | Tornado Warning | BIS | Morton | 34 min |
| Jun 12, 7:59 PM MDT | Severe Thunderstorm Warning | BIS | Hettinger | 46 min |
| Jun 12, 8:07 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Grant, Hettinger, Sioux | 53 min |
| Jun 12, 8:09 PM MDT | Flash Flood Warning | BIS | Adams, Grant, Hettinger, Morton, Oliver, Sioux and 1 more | 4 hr |
| Jun 12, 8:24 PM MDT | Tornado Warning | BIS | Morton, Oliver | 36 min |
| Jun 12, 8:28 PM MDT | Flash Flood Warning | BIS | McLean, Mercer, Oliver | 4 hr |
| Jun 12, 8:28 PM MDT | Tornado Warning | BIS | Grant | 19 min |
| Jun 12, 8:39 PM MDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 66 min |
| Jun 12, 9:02 PM MDT | Areal Flood Advisory | BIS | Adams, Dunn, Hettinger, McLean, Mercer, Oliver and 1 more | 17 hr |
| Jun 12, 9:03 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Logan, McIntosh, Morton, Sioux | 57 min |
| Jun 12, 9:09 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Morton, Oliver | 41 min |
| Jun 12, 9:23 PM MDT | Areal Flood Advisory | BIS | Burleigh, Emmons, Grant, Morton, Sioux | 8 hr |
| Jun 12, 10:04 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder, Sheridan, Wells | 40 min |
| Jun 13, 12:18 AM MDT | Areal Flood Warning | BIS | Adams, Grant, Hettinger, Morton, Oliver, Stark | 62 hr |
| Jun 13, 12:59 AM MDT | Areal Flood Advisory | BIS | Bottineau, Burke, McHenry, Mountrail, Pierce, Renville and 2 more | 6 hr |
| Jun 13, 1:59 PM MDT | Areal Flood Warning | BIS | Burleigh, Emmons, McLean, Mercer, Morton, Oliver and 1 more | 70 days |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.